Darcy43
    Post count: 125

    Yes I too gained while on Methimazole. It was strange. Without it I was very hyper, sweats, heart palps, and cranky as heck. when they put me on a high does at first 30mg a day, it regulated my symptoms but then I was told to cut it down wayyyyy low to 5mg. I was becoming borderline Hypo and those symptoms include weigh gain. I do not the Methi slows down the metabolism, but doesn’t take away the appetite you may have had when you were full blown hyper. Add the fact that muscle wasting occured and you may not have the energy to be quite as active = weight gain.

    Of course my endo swears the meds have nothing to do with weight gain…right.

    My advice, is once you get your labs stable (which is most important) then start slowly by walking or yoga. It keeps you tone and will help you maintain and at least not gain. And as aways watch what you eat even more so. It is hard (I have some pounds to shed and my spiteful mother even joked “I thought Graves Disease folks were skinny”…I’ve posted about her but I have since solved that problem.

    Self love and really taking care of yourself is the best advice I can offer. It gets better…slowly….but it does get better. One day at a time.

    Good luck.